Asymmetric confidence bands for simple linear regression over bounded intervals

Walter W. Piegorsch, R. Webster West, Obaid M. Al-Saidy, Kelly D. Bradley

Research output: Contribution to journalArticlepeer-review

8 Scopus citations


Computation of simultaneous confidence bands is described for simple linear regressions where the band is constructed to be asymmetric about the predictor mean. Both two-sided and one-sided bands are constructed. The bands represent extensions of a class of symmetric confidence bands due to Bowden, 1970. J. Amer. Statist. Assoc. 65, 413-421. An example illustrates the computations, and a WWW-based applet for computing the bands is described.

Original languageEnglish
Pages (from-to)193-217
Number of pages25
JournalComputational Statistics and Data Analysis
Issue number2
StatePublished - 2000

Bibliographical note

Funding Information:
Thanks are due to Drs. Ralph L. Kodell and John D. Spurrier for their helpful comments during the preparation of this material. The research was supported by funding under grant #R01-CA76031 from the US National Cancer Institute. Its contents are solely the responsibility of the authors and do not necessarily reflect the official views of the National Cancer Institute.

ASJC Scopus subject areas

  • Statistics and Probability
  • Computational Mathematics
  • Computational Theory and Mathematics
  • Applied Mathematics


Dive into the research topics of 'Asymmetric confidence bands for simple linear regression over bounded intervals'. Together they form a unique fingerprint.

Cite this